Alabama, 2008

Damaging Winds in Alabama, June 3, 2008

June 3, 2008 · NWS TAE · 2 events in 1 county or zone

A late afternoon thunderstorm on the 3rd caused minor wind damage in southeastern Coffee County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A late afternoon thunderstorm on the 3rd caused minor wind damage in southeastern Coffee County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 3, 1:10 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 3, 1:10 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
310 PM EDT TUE JUN 3 2008

.SYNOPSIS...
AT 3 PM EDT...SKIES WERE PARTLY TO MOSTLY CLOUDY AT 5-8KFT. TEMPS
RANGED FROM THE UPPER 80S AT THE COAST TO THE MID 90S INLAND.
WINDS GENERALLY FROM LIGHT OVER ALA/GA TO S/SW AROUND 15 MPH WITH
HIGHER GUSTS ALONG COAST. CONVECTION BEGAN AFTER MIDDAY ALONG THE
GULF COAST SEABREEZE INITIALLY ACROSS DIXIE AND LAFAYETTE COUNTIES
AND THEN WESTWARD THROUGH LEON...CALHOUN...AND LIBERTY COUNTIES.
PRECIPITATION WAS DRIFTING SWD WITH STRONGEST STORMS OVER SE BIG
BEND.

AT UPPER LEVELS...
CONUS PATTERN TO AMPLIFY THROUGH SHORT TERM. MAIN CONUS FEATURES
ARE TROUGH OVER WRN CONUS AND FLAT RIDGE OVER THE CENTRAL PLAINS
AND TROUGH (THAT WAS OVER CWA YESTERDAY) NOW OFF THE ERN COAST IN
WRN ATLC. THIS TRANSLATES TO BAND OF STRONG ZONAL FLOW WITH SEVERAL
EMBEDDED SHORTWAVES FROM ROCKIES EWD THRU NE STATES. ONE SHORTWAVE
SPAWNING MCS/BOW ECHO THAT WILL GENERATE SEVERE STORMS OVER OH
VALLEY THIS AFTN. LOCAL REGION IN BETWEEN BROAD RIDGE EXTENDING FROM
NRN MEXICO INTO THE WRN GOMEX AND ERN TROUGH WITH PERSISTENT NW FLOW
ALONG THE PERIPHERY OF THE HIGH CENTERED OVER SE TEXAS. THIS FLOW
HAS A HISTORY OF CARRYING EMBEDDED SHORT WAVES...SOME OF WHICH WERE
SPAWNED BY RECENT SERIES OF MCS COMPLEXES.

THROUGH TOMORROW...WRN TROUGH AMPLIFIES/DIGS SEWD ACROSS GREAT BASIN
WITH CLOSED LOW DEVELOPING OVER INTERMOUNTAIN WEST...DOWNSTREAM
RIDGE BUILDS NWD AND ALONG WITH TX HIGH SHIFTS EWD WITH RISING
HEIGHTS SPREADING INTO NE GULF REGION AS ERN TROUGH SHIFTS FURTHER
OFFSHORE. THIS WILL INITIATE A DRY PATTERN FOR REST OF WORK WEEK FOR
LOCAL REGION.

AT LOWER LEVELS...
REGIONAL ANALYSIS SHOWS TWO MAIN FEATURES. A WEAK LOW OVER NE FL/SE
WITH TROUGH FROM NEAR JACKSONVILLE FL WNW TO A 998 MB LOW CENTERED
OVER KANSAS...AND A 1016 MB HIGH CENTERED OVER THE NRN GOMEX
EAST-WEST ORIENTED RIDGE ACROSS S/CNTRL FL INTO THE CENTRAL GULF.
BETWEEN THESE TWO FEATURES THERE IS A TIGHT PRESSURE GRADIENT ACROSS
THE CENTRAL CONUS. BEGINNING TONIGHT...SFC TROUGH EXPECTED TO
GRADUALLY BREAK DOWN AS SFC RIDGE MOVES NWD TO N/CNTRL FLA THURS TO
VCNTY OF CWA ON FRI COMBINING WITH MID/UPPER RIDGE TO SUPPRESS
CONVECTION FROM W-E.

&&

.SHORT TERM...(TONIGHT THROUGH FRIDAY)...
REST OF THIS AFTERNOON AND TONIGHT...
LIKE MONDAY...SEABREEZE INDUCED STORMS MAY PERSIST INTO THE LATE
EVENING AS THE 850-700 MB MEAN WIND WILL BE OUT OF THE
NORTHWEST...HELPING TO RETARD THE INLAND PROPAGATING SEA BREEZE
FRONTS. A FEW STORMS COULD BRIEFLY REACH SEVERE LEVELS ALTHO LARGE
SCALE ENVIRONMENT IS NOT FAVORABLE FOR WIDESPREAD SEVERE STORMS
DUE TO WEAK 0-6 KM VERTICAL WIND SHEAR...ONLY MODERATE INSTABILITY
(SBCAPE AROUND 2K J/KG)...AND MARGINAL VERTICAL THETA-E LAPSE
RATES. WILL INTRODUCE A THIS EVENING IN 1ST PERIOD ZFP TO ACCOUNT
FOR LINGERING CONVECTION. OTHERWISE WILL LEAVE SMALL POP 20-30 PCT
OR TONIGHT. WITH LOW LEVEL MOISTURE IN PLACE...RESIDUAL MOISTURE
FROM TODAYS CONVECTION AND CALM WINDS...PATCHY FOG IS LIKELY
ACROSS MAINLY ERN THIRD OF CWA.

WEDNESDAY THROUGH FRIDAY...STRONG DEEP LAYER RIDGING HAS BUILT
FROM THE EASTERN SEABOARD OF THE U.S. BACK ACROSS THE NORTHERN GULF
OF MEXICO AND ON INTO NORTHERN MEXICO THROUGH LATE THURSDAY. IT WILL
GRADUALLY SHIFT EASTWARD TONIGHT THROUGH FRIDAY AS A CENTRAL PLAINS
SYSTEM EJECTS OFF TO THE GREAT LAKES REGION. MEANWHILE...NWD LIFT OF
SURFACE RIDGE WILL BACK LOCAL WINDS AND TIGHTEN LOCAL GRADS A LITTLE
MORE EACH DAY. RESULT IS RAPIDLY DECREASING SHOT FOR RAIN.

THUS...VERY SMALL CHANCES OF ANY AFTERNOON/EVENING THUNDERSTORMS
REST OF WORKWEEK. WITH POOR THERMODYNAMICS AND A LACK OF LARGE
SCALE...THEY WILL BE SEABREEZE INDUCED. FOR WED...SEABREEZE REGIME
TO BE LIGHT SLY FAVORING FL PANHANDLE. NEW SEABREEZE TOOL/MODEL
BLEND GIVES 30 PCT AFTN POPS FOR FL ZONES...20 PCT SE ALA/GA ZONES.
HOWEVER WITH RIDGE BUILDING WILL UNDERCUT AND GO WITH LESS THAN
PCT EVERYWHERE. FOR THURS... LIGHT SE SEABREEZE. TOOL/MODEL BLEND
SHOWS 30 PCT PANHANDLE DOWN TO 10 PCT NRN TIER ZONES BUT WITH
RIDGE STILL ANCHORED OVER CWA...WILL UNDERCUT AND GO WITH 20 PCT
EVERYWHERE. ON FRI...SURFACE RIDGE FAR ENOUGH NWD FOR ESE FLOW.
TOOL/BLEND WITH 20-30 PCT PANHANDLE COAST LESS THAN 20 PCT
ELSEWHERE...WILL TWEAK SLIGHTLY AND GO WITH 20 PCT EVERYWHERE.
TEMPERATURES WILL BE A LITTLE ABOVE AVERAGE THROUGH THIS PERIOD.

.LONG TERM...
(FRIDAY NIGHT THROUGH TUESDAY) EXTENDED CONTINUES TO BE DOMINATED
BY DEEP LAYER RIDGING  IN THE TROPICS...THE TROUGH WILL REMAIN
ORIENTED EAST-WEST FROM CENTRAL AMERICA ACROSS THE CARIBBEAN EARLY
IN THE PERIOD. BY SUNDAY...THE LATEST GFS SUGGESTS A TROUGH OF LOW
PRESSURE SOUTH OF THE RIDGE BEGINS TO APPROACH THE FLORIDA PENINSULA
FROM THE EAST...THEN OVER THE PENINSULA ON MONDAY...AND PUSHES
ACROSS THE FLORIDA PANHANDLE ON TUESDAY. THIS AGREES SOMEWHAT WITH
THE 12Z EURO...WHICH SUGGESTS AN EASTERLY WAVE MOVING TOWARDS THE
NORTHWEST ACROSS SOUTH FLORIDA ON FRIDAY NIGHT AND GRADUALLY MOVES
ACROSS THE NORTHERN GULF DURING THE WEEKEND...AND INTO SOUTHEAST
TEXAS ON SUNDAY NIGHT INTO MONDAY. THE LATER 00Z EURO SHOWS A MUCH
MORE DAMPED WAVE COMING ACROSS THE PENINSULA AND NORTHERN GULF. THE
EFFECTS OF THIS WAVE ON THE NORTHEAST GULF COAST REMAINS UNCERTAIN.
THE EXTENDED WILL START OUT HOT AND DRY ON FRIDAY...BUT WILL BECOME
MORE SEASONABLE FOR MUCH OF THE REST OF THE EXTENDED. POPS WILL
GRADUALLY INCREASE AS THE WAVE MOVES THROUGH THE REGION LATER IN THE
PERIOD.

&&

.AVIATION...THE SEABREEZE ACTIVITY THIS AFTERNOON WILL INDUCE SOME
SHOWERS AND THUNDERSTORMS AT THE EASTERN TERMINALS...SO TEMPOS OF
IFR VSBYS AND MVFR CIGS WITH TSRA ARE INCLUDED AT KABY AND
KVLD...BEGINNING MID-AFTERNOON AND REMAINING INTO EARLY EVENING
HOURS. OTHERWISE...ANY TSTM ACTIVITY SHOULD BE LIMITED TO ISOLATED
PULSE-TYPE STORMS IN THE WESTERN PARTS OF THE CWA...SO VCTS ARE
INDICATED FOR ALL OTHER TAF SITES. IN THE EARLY MORNING HOURS...KTLH
AND KVLD SHOULD BE REDUCED TO MVFR VSBYS AND IFR CIGS WITH SOME
PATCHY BR...BUT OTHERWISE VFR CONDITIONS WILL PREVAIL OVERNIGHT AND
WEDNESDAY MORNING.

&&

.MARINE...
THE WEAK PRESSURE GRADIENT WILL CONTINUE THROUGH WEDNESDAY NIGHT.
WINDS AND SEAS MAY INCREASE SLIGHTLY ON THURSDAY INTO FRIDAY AS THE
PRESSURE GRADIENT INCREASES ALONG THE WESTERN PERIPHERY OF THE
SURFACE RIDGE OVER THE EASTERN GULF.

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITY IS EXPECTED TO REMAIN ABOVE CRITICAL
THRESHOLDS THROUGH THE WEEK.

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  72  94  70  94  73 /  20  10  10  20  10
PANAMA CITY  77  89  75  89  76 /  20  10   0  20  10
DOTHAN       74  95  73  94  73 /  20  10  10  20  10
ALBANY       72  96  73  95  73 /  30  10  10  20  10
VALDOSTA     69  94  70  95  71 /  30  10  10  20  10
CROSS CITY   70  93  71  95  70 /  30  10  10  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION/FIRE WX...GODSEY/RUBIO
LONG TERM...WATSON
PUBLIC/MARINE...WOODRUM/BLOCK
Hazardous weather outlook, Jun 3, 2:35 AM CST, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
435 AM EDT TUE JUN 3 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-040845-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
435 AM EDT TUE JUN 3 2008 /335 AM CDT TUE JUN 3 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN
TODAY...ESPECIALLY IN THE AFTERNOON ACROSS SOUTH GEORGIA AND NORTH
FLORIDA. WHILE CONDITIONS DO NOT APPEAR FAVORABLE FOR WIDESPREAD
SEVERE WEATHER...A FEW STORMS COULD BRIEFLY REACH SEVERE LEVELS.
EVEN IN STORMS THAT ARE NOT SEVERE...FREQUENT LIGHTNING...VERY
HEAVY RAIN...AND WIND GUSTS NEAR 30 MPH WILL STILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME...BUT
ANY THUNDERSTORM CAN BE LOCALLY HAZARDOUS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

In the hours before

Special weather statement, Jun 3, 1:20 PM CST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM EDT TUE JUN 3 2008

FLZ017-032015-
LEON-
320 PM EDT TUE JUN 3 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHEAST LEON
COUNTY IN NORTH FLORIDA...

* UNTIL 415 PM EDT

AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TALLAHASSEE. THIS STORM WAS DRIFTING SOUTH.

THIS STORM WILL BE NEAR...
  WOODVILLE BY 415 PM EDT.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jun 3, 1:24 PM CST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 PM EDT TUE JUN 3 2008

FLZ019-032015-
MADISON-
324 PM EDT TUE JUN 3 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN MADISON
COUNTY IN NORTH FLORIDA...

* UNTIL 415 PM EDT

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF MADISON...MOVING SOUTHEAST
AT 6 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jun 3, 2:18 PM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
418 PM EDT TUE JUN 3 2008

FLZ026-032115-
LIBERTY-
418 PM EDT TUE JUN 3 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN LIBERTY
COUNTY IN THE FLORIDA BIG BEND...

* UNTIL 515 PM EDT

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES SOUTHEAST OF BLOUNTSTOWN. THIS STORM WAS
NEARLY STATIONARY.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING VERY FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Special weather statement, Jun 3, 3:48 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
548 PM EDT TUE JUN 3 2008

FLZ010-032245-
WASHINGTON-
448 PM CDT TUE JUN 3 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WASHINGTON COUNTY IN
THE FLORIDA PANHANDLE...

* UNTIL 545 PM CDT

AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF VERNON...DRIFTING SOUTH AT 5
MPH. THIS STORM IS ALSO BACKBUILDING TO THE NORTH AS WELL.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Special weather statement, Jun 3, 4:02 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
602 PM EDT TUE JUN 3 2008

ALZ068-032230-
GENEVA-
502 PM CDT TUE JUN 3 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN GENEVA
COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 530 PM CDT

AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SLOCOMB...OR 14 MILES SOUTHWEST OF DOWNTOWN
DOTHAN...MOVING SOUTH AT 3 MPH.

THIS STORM WILL BE NEAR...
  SLOCOMB BY 505 PM CDT.

SMALL HAIL...AND WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS
STORM.

ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

14-MROCZKA
Special weather statement, Jun 3, 4:39 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
639 PM EDT TUE JUN 3 2008

ALZ065-066-068-032345-
COFFEE-DALE-GENEVA-
539 PM CDT TUE JUN 3 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE...DALE AND
GENEVA COUNTIES IN SOUTHEAST ALABAMA...

* UNTIL 645 PM CDT

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DALEVILLE...DRIFTING WEST AT 5 MPH.

THIS STORM WILL BE NEAR...
  LEVEL PLAINS BY 615 PM CDT.
  5 MILES SOUTHEAST OF ENTERPRISE BY 645 PM CDT.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING VERY FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Coffee

When
June 3, 4:50 PM CST
Where
Coffee County, 1.74 mi SW of Cool Springs
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
Emergency Manager
Coordinates
31.212, -85.840

A few trees and a power pole were blown down at the intersection of County Roads 723 and 728.

Thunderstorm Wind, Coffee

When
June 3, 4:55 PM CST
Where
Coffee County, 0.73 mi ESE of Cool Springs
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.227, -85.808

Lawn furniture and fence at a residence on County Road 721 were damaged.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 111910, 111911.